Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 3, 2011, 8:48 AM EDT for Adams County, York County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 8:48 AM EDT (12:48 UTC)
- Expired
- Sep 3, 2011, 9:30 AM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
725 WUUS51 KCTP 031248 SVRCTP PAC001-133-031330- /O.NEW.KCTP.SV.W.0228.110903T1248Z-110903T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 848 AM EDT SAT SEP 3 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA... WESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 930 AM EDT * AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS NEAR THOMASVILLE...MOVING SOUTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. * LOCATIONS IN THE WARNING INCLUDE... SPRING GROVE AND JACOBUS... NEW OXFORD... CODORUS AND HANOVER... PARKVILLE AND PENNVILLE... NEW FREEDOM... LITTLESTOWN AND GERMANTOWN... THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE INCH OR LARGER. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM LARGE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4003 7696 4006 7671 3972 7651 3972 7726 TIME...MOT...LOC 1248Z 009DEG 19KT 3992 7687 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:06 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 3, 8:06 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 806 AM EDT SAT SEP 3 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BRING WARM AND HUMID CONDITIONS TODAY. A SLOW MOVING COLD FRONT WILL PRODUCE PERIODS OF RAIN SUNDAY THROUGH LABOR DAY. && .NEAR TERM /THROUGH TONIGHT/... WDLY SCT SHOWERS AND TSTMS ARE CONTINUING TO DEVELOP OVR THE LWR SUSQ VLY REGION...MOVING GENERALLY NORTH TO SOUTH BEHIND MEAN FLOW ALOFT. IT APPEARS THIS ACTIVITY IS ASSOC WITH SUBTLE S/WV ENERGY CURVING SWD AROUND THE FRONT SIDE OF UPPER RIDGE. THE LATEST HI RES MDL DATA SUGGESTS PCPN MAY PERSIST OVER THIS AREA THRU 15-18Z. PREV DISC BLW. THE UPPER AIR PATTERN OVER THE REGION IS DOMINATED BY STG RIDGING WHICH WILL MIGRATE EWD FROM THE UPPER OH VLY ACRS THE APPALACHIANS TO THE ECOAST BY THE END OF THE PERIOD. NLY FLOW ALOFT PREVAILS ON WRN RIM OF MID-UPPER LEVEL CYCLONE LOCATED OFFSHORE OF THE CAROLINAS. AT THE SFC...DIFFUSE SFC-850MB WARM FRONTAL ZONE IS SLOPED W TO E OVER CENTRAL PA FROM THE LAUREL HIGHLANDS EWD TO THE SUSQ VLY. ABUNDANT...SHALLOW MOISTURE /IN THE FORM OF LOW SC-ST DECK/ REMAINS BANKED E OF THE ALLEGHENY MTNS AND TRAPPED UNDER STRENGTHENING LLVL INVERSION. NAM BUFKIT SOUNDINGS AND RUC DATA INDICATE WK WAA VIA SLIGHTLY VEERED SSWLY FLOW ATOP THE NEAR-SFC LAYER...WHICH IS AIDING IN DEEPENING THE INVERSION. THE LATEST 11-3.9U FOG CHANNEL IR STLT SHOWS SOME EROSION OF THE LOW CLOUDS ALONG/WEST OF RT 219 OR BFD-DUJ-JST LINE...ONLY TO BE REPLACED BY DENSE FOG. THE 12KM NAM RH/LI FIELDS SUGGESTS LOW CLOUDS WILL BE HARD TO DISLODGE EARLY TDY OVR THE CNTRL MTNS BUT SHOULD EVENTUALLY BREAK UP BY LATE MRNG OR EARLY AFTN. FURTHER EAST...LOW CLOUDS COULD LINGER WELL INTO THE AFTN. THE HIER RES NEAR TERM MDL DATA -- NAM/WRF-NMM/RUC/HRRR -- HAVE BEEN INDICATING SHOWERS/ISOLD TSTMS DEVELOPING BTWN 06-09Z FROM WHAT APPEARS TO BE A SUBTLE S/W ROTATING SEWD AROUND THE NRN PERIPHERY OF THE UPPER LEVEL RIDGE. THESE DATA NOW SHOW THIS DEVELOPMENT SOMETIME BTWN 09-15Z DRIFTING SWD OVER S/CNTRL AND SERN PA. SINCE THIS HAS NOT COME TO FRUITION THUS FAR...CONFIDENCE IS LOW AND HAVE MAINTAINED A MAINLY DRY FCST WITH THE EXCEPTION OF THE NY/PA BORDER...AS SOME LGT PCPN HAS BEEN CURVING SEWD FM SRN ONT/WRN NY TWD THE UPPER SUSQ/LEHIGH VLYS...WITH RECENT INC IN CVRG NEAR AND S/E OF AVP. WILL CONTINUE TO MONITOR RDR TRENDS AND UPDATE IF NECESSARY. STG DESTABILIZATION IS FCST OVR WRN PA WITH ML CAPES CLIMBING TO 1000-2500 J/KG THIS AFTN. THE DEGREE OF INSTABILITY E OF THE ALLEGHENIES OVR THE S/CNTRL MTNS WILL BE MODULATED BY EVOLUTION OF MORNING CLOUD COVER. ONCE CINH IS ERODED AND IF MID-LVL CAP OF +9-10C CAN BE BROKEN...WDLY SCT TSTMS COULD DEVELOP. CONVECTIVE INITIATION OF PULSE-TYPE STORMS WOULD FAVOR THE HIER TERRAIN GIVEN WK DEEP-LYR FORCING/SHEAR. MUCH LIKE THIS MORNING...PROSPECTS FOR CONVECTION SEEM LOW AND WILL BROAD-BRUSH SCHC POPS FOR THIS AFTN. WITH BULK OF THE FCST HINGING ON DIFFUSE/COMPLEX MESOSCALE FEATURES AND PROCESSES...OVERALL CONFIDENCE IN THE DETAILS IS LOW. WHILE PROBABILITIES AND STORM CVRG APPEAR LIMITED THE SPC DAY1 OUTLOOK IDENTIFIES THE POTENTIAL THREAT OF STG/MARGINALLY SVR STORMS OVR THE N-CNTRL APPALACHIANS WITH A SEE TEXT. THE WARM FNT SHOULD FINALLY MAKE SOME NEWD PROGRESS TONIGHT LEAVING MUCH OF PA IN THE WARM SECTOR AHEAD OF COLD FRONT APPROACHING FROM THE N/W. HIGH DEWPOINTS AND LGT SLY FLOW SUGGESTS LOW CLOUDS OR FOG MAY DEVELOP...PARTICULARLY OVR E-CNTRL PA. && .SHORT TERM /SUNDAY/... AN APPROACHING...POTENT COLD FRONT FROM THE WEST WILL BRING DETERIORATING CONDITIONS FOR LATTER PART OF LABOR DAY WEEKEND. RAIN/TSTM CHANCES INCREASE SIGNIFICANTLY IN THE NW SUNDAY AFTERNOON WHILE HOLDING OFF UNTIL SUN NIGHT FOR REMAINDER OF REGION. ML/MU CAPES ARE VERY HIGH FOR EARLY SEPTEMBER...RANGING FROM ABOUT 2500 J/KG IN THE WEST...TO A HEFTY 4000 J/KG ACROSS PORTIONS OF THE SUSQ RIVER VALLEY. ABOUT 60-70 DEG OF VEERING OCCURS IN THE SFC-850 MB LAYER...THOUGH THE WSW WINDS AT 850 MB ARE NOT THAT STRONG /ONLY ABOUT 20 KTS/. SPC/S SLIGHT RISK FOR SVR TSRA COVERING APPROX THE NW 1/3 OF THE STATE SUNDAY INTO SUNDAY EVENING IS BASED ON HIGHER SW WIND SPEEDS OF 30-40 KTS...AND THE THREAT OF LINE SEGMENTS WITH DAMAGING DOWNBURST WIND GUSTS. THIS AREA MAY HAVE TO BE ADJUSTED FURTHER TO THE EAST...WHERE A RATHER NARROW RIBBON OF HIGHER ENERGY/HELICITY INDICES BETWEEN 1.5-2 M2/S2 WILL BE FOUND...ALONG WITH ONE OR TWO SUPERCELLS. T && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODELS INDICATING STRONG PROB FOR 0.5 INCH OF RAIN/12 HR BOTH SUNDAY NIGHT AND MONDAY ACRS THE NRN AND WESTERN PARTS OF THE STATE. IN STARK CONTRAST...THE 12 HOUR POP /12Z SUN - 00Z MON/ FOR JUST 0.10 OF AN INCH OF RAINFALL CONTINUES TO BE VERY LOW /LESS THAN 20 PERCENT/ SUNDAY AFTERNOON AND EVENING IN THE GREATER HARRISBURG AREA. QPF OF 1-2 INCHES IS POSSIBLE ACROSS THE NW THIRD OF THE CWA OVER THE 36 HOUR PERIOD FROM 00Z MONDAY-12Z TUESDAY BEFORE DYNAMICS ASSOCIATED WITH COLD FRONT LIFT INTO NEW ENGLAND. TEMPS WILL STAY QUITE WARM ON SUNDAY WITH HIGHS IN THE 80S. STILL MILD IN MOST PLACES SUN NIGHT...WITH LOWS AROUND 60F IN THE NW...AND U60S ACROSS THE SE ZONES. THEN...A NOTICEABLY COOLER DAY IS IN STORE FOR MONDAY /ESPECIALLY ACROSS THE NW HALF OF THE CWA - AS THE COLD FRONT SLICES THROUGH/. HIGHS WILL BE IN THE MID 60S TO MID 70S - ABOUT 15F COLDER THAN SUNDAY. THE MERCURY COULD STILL TICKLE THE 80F MARK NEAR KTHV AND KLNS. WIDESPREAD CLOUDS WILL REMAIN ACROSS AT LEAST SOUTHERN AND CENTRAL PENN THROUGH MIDWEEK AS SFC QUASI STNRY BOUNDARY SETS UP FROM NRN VA...TO SRN NEW JERSEY. TEMPS WILL REMAIN COOLER FOR MUCH OF THE WEEK...WITH THE MILDEST AIR IN THE LOWER SUSQ VALLEY. INCREASED CLOUD COVER...POPS AND IN SOME CASES QPF - ACROSS APPROX THE SOUTHERN HALF OF THE STATE FOR MONDAY THROUGH THURSDAY. ATTENTION TURNS TOWARD TROPICAL STORM LEE /FORMERLY TROPICAL DEPRESSION 13/ THAT WILL BE LIFTING VERY SLOWLY TWD THE NE OVER THE UPCOMING SEVERAL DAYS. THIS STORM IS PROGGED TO MOVE NORTH/NORTHEAST AND INLAND...AND GRADUALLY BE ABSORBED INTO SW FLOW AHEAD OF THE NEXT COOL FRONTAL BOUNDARY. STILL SOME UNCERTAINTY SURROUNDS THE TRACK/TIMING OF THIS SYSTEM...BUT MOISTURE WILL BE INCREASING FOR THE MID TO WEEK...AND COULD LEAD TO AN EXTENDED PERIOD OF MAINLY CLOUDY SKIES AND PERIODS OF MODERATELY HEAVY RAIN HERE IN CENTRAL PENN WED-THU UNTIL SLOW MOVING FRONTAL BOUNDARY SLIPS TO THE EAST. AGAIN...THE HEAVIEST QPF /FROM THE TWO MIDWEEK WEATHER FEATURES/ WILL BE PAINTED ACROSS THE LOWER SUSQ VALLEY AND ECENT MTNS...WHERE LOCALLY 3 PLUS INCHES IS A DISTINCT POSSIBILITY GIVEN THE TRACK OF VERY HIGH /50MM+/ PWAT AIR VIA THE 00Z GEFS. KEPT TEMPS AND CHANCE POPS /ACROSS MAINLY THE EASTERN ZONES FOR LATER NEXT WEEK/ UNTOUCHED ATTM. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... DEVELOPING TSTMS WILL IMPACT MDT/LNS AND VCNTY THRU 14Z...WITH ADDNL SHOWERS/TSTMS INTO EARLY AFTN. SHALLOW MOISTURE STILL TRAPPED/ENTRENCHED BLW INVERSION E OF WARM FNT IS PRODUCING DENSE FOG AOB AIRFIELD MINS AT JST-BFD AND LOW END MVFR TO IFR CIGS AOO-UNV. EXPECT SOME IMPROVEMENT BY AFTN AS WARM FNT BEGINS TO LIFT NEWD AND WNDS VEER MORE TO THE SSW. LGT WNDS AND HIGH DEWPOINTS MAY KEEP LCL 5-6SM VSBYS IN HZ. ISOLD SHOWERS AND TSTMS ARE POSSIBLE LATER THIS AFTN MAINLY OVR WESTERN HIGH TERRAIN. HIGH LOW LEVEL MSTR AND LGT SLY WNDS SUGGESTS LOW CLOUDS AND FOG COULD RE-FORM TONIGHT. CONFIDENCE IS LOW ON CONVECTIVE TRENDS AND OVERALL EXTENT OF CATG IMPROVEMENT. OUTLOOK... SUN...VFR BCMG MVFR LATE. RAIN/ISOLD TSTMS DEVELOPING. MON...MVFR TO IFR. RAIN LIKELY. TUE-WED...MVFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...LAMBERT LONG TERM...LAMBERT AVIATION...STEINBUGL
Hazardous weather outlook, Sep 3, 5:02 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 AM EDT SAT SEP 3 2011 PAZ004>006-010-011-017-037-040915- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- 502 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF ONE INCH HAIL...AND HIGHLY LOCALIZED DOWNBURST WIND GUSTS OF 55 TO 65 MPH. THE SLOW MOVING COLD FRONT RESPONSIBLE FOR SUNDAYS THUNDERSTORMS WILL BECOME NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF PENNSYLVANIA FOR MUCH OF THE UPCOMING WORK WEEK. THE REMNANTS OF TROPICAL STORM LEE WILL DRIFT SLOWLY NORTHEAST FROM THE GULF COAST REGION AND REACH THE TENNESSEE VALLEY OR CENTRAL APPALACHIANS BY WEDNESDAY. PERIODS OF MODERATE TO HEAVY RAIN SHOULD BE FOCUSED JUST TO SOUTH AND EAST OF THE REGION. HOWEVER...THE EXACT TRACK OF THIS STORM WILL LIKELY CHANGE SOMEWHAT DURING THE UPCOMING DAYS...AND THIS COULD INCREASE THE THREAT FOR PERIODS OF MODERATE TO HEAVY RAIN TUESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-040915- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 502 AM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLOW MOVING COLD FRONT WILL DRIFT SOUTHEAST FROM THE LOWER GREAT LAKES SUNDAY AFTERNOON AND NIGHT BEFORE BECOMING NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF PENNSYLVANIA FOR MUCH OF THE UPCOMING WORK WEEK. THE REMNANTS OF TROPICAL STORM LEE WILL DRIFT SLOWLY NORTHEAST FROM THE GULF COAST REGION AND REACH THE TENNESSEE VALLEY OR CENTRAL APPALACHIANS BY WEDNESDAY. PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE...MAINLY TUESDAY INTO THURSDAY. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
In the hours before
Special weather statement, Sep 3, 8:17 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
817 AM EDT SAT SEP 3 2011
PAZ057-059-064>066-031245-
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
817 AM EDT SAT SEP 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ADAMS...
LEBANON...NORTHWESTERN LANCASTER...SOUTHEASTERN DAUPHIN AND YORK
COUNTIES...
AT 813 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MUIR
TO BONNEAUVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT MCSHERRYSTOWN...SAND HILL AND NEW SALEM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 242 AND 272...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 92...I-83
BETWEEN MILE MARKERS 9 AND 48...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
322...ROUTE 422...STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.
LAT...LON 3972 7726 4046 7667 4050 7643 4036 7621
3972 7680
FORECASTER: MARTINSpecial weather statement, Sep 3, 8:44 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 AM EDT SAT SEP 3 2011
PAZ057-059-064>066-031345-
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
844 AM EDT SAT SEP 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEBANON...SOUTHEASTERN
ADAMS...SOUTHEASTERN DAUPHIN...WESTERN LANCASTER AND YORK COUNTIES...
AT 838 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PALMYRA TO 6 MILES EAST OF TANEYTOWN...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. NICKEL SIZE HAIL OCCURRED EARLIER WITH THE STRONGER
STORMS IN VALLEY GREEN IN NORTHERN YORK COUNTY.
THESE STORMS WILL AFFECT HARPER TAVERN...PALMYRA... CAMPBELLTOWN...
AND YORK HAVEN...JONESTOWN...LAWN...CLEONA...AND ANNVILLE...LEBANON
AND SAND HILL.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 245 AND 283...I-81 BETWEEN
MILE MARKERS 77 AND 87...I-83 BETWEEN MILE MARKERS 1 AND 35...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
222...ROUTE 322...ROUTE 422...STATE ROAD 94...STATE ROAD 97...STATE
ROAD 501.
LAT...LON 4042 7668 4042 7630 4037 7621 4029 7610
3971 7645 3972 7710
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:17 AM EDT | Special Weather Statement | CTP | Lebanon, York | 28 min |
| Sep 3, 8:44 AM EDT | Special Weather Statement | CTP | Lancaster, Lebanon, York | 61 min |
| Sep 3, 9:37 AM EDT | Special Weather Statement | CTP | York | 23 min |
| Sep 3, 10:07 AM EDT | Special Weather Statement | CTP | York | 23 min |
| Sep 3, 5:12 PM EDT | Special Weather Statement | CTP | Tioga | 18 min |
| Sep 3, 5:33 PM EDT | Special Weather Statement | CTP | Tioga | 27 min |
| Sep 3, 6:08 PM EDT | Areal Flood Advisory | CTP | Tioga | 112 min |
| Sep 3, 6:11 PM EDT | Special Weather Statement | CTP | Clinton | 49 min |
| Sep 3, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 33 min |
| Sep 3, 6:47 PM EDT | Special Weather Statement | CTP | Cameron | 43 min |
| Sep 3, 6:49 PM EDT | Special Weather Statement | CTP | Cameron | 26 min |
| Sep 3, 6:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 36 min |
| Sep 3, 7:14 PM EDT | Special Weather Statement | CTP | Clinton | 46 min |
| Sep 3, 7:59 PM EDT | Special Weather Statement | CTP | Clinton | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.